Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 1, 2000, 6:44 PM CDT for Andrew County, Buchanan County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 1, 2000, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:00 PM CDT | Hail 0.88 | Helena, MO | |
| Jun 1, 7:15 PM CDT | Hail 0.75 | Easton, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 012345 SVRMCI MOC003-021-020045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 644 PM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ANDREW COUNTY IN NORTHWEST MISSOURI NORTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF ST JOSEPH * UNTIL 745 PM CDT * AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF ST JOSEPH...MOVING EAST AT 20 MPH. OTHER STRONG STORMS WERE FROM AVENUE CITY TO CROSBY AND MAY ALSO BECOME SEVERE. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST JOSEPH AT 705 PM CDT EASTON AT 745 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING -IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. KOCH/BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 1, 2:00 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 PM CDT THU JUN 1 2000 FCST CHALLENGES: TEMPS TONIGHT AND FRIDAY...LOCATION OF TSRA INITIATION THIS AFTN...DURATION OF SHRA AND TSRA TONIGHT VI LOOP SHOWS ENHANCED CU FIELD STRETCHING FRM NE IA INTO NW MO INADV OF SFC CDFNT THAT WAS ALIGNED FROM OAX THRU GCK. WSR88D NETWORK SHOWING SCT POST FRONT SHRA ACRS NE AND CTL NE. NO SEEING ANY SIGNS OF STG FNTL CONVERGENCE WITH SFC DATA...WITH FAIRLY UNIFORM SFC WND FIELD ACRS ALL CWA. MODELS DEVELOP CONVECTION OVR NW CORNER OF CWA BY 00Z. SBCAPE VALUES IN THE 1500-2000 J/KG RANGE AND FCST LIS IN THE -4 TO -6 RANGE. THESE FACTORS COMBINED WITH FAIRLY UNIDIRECTIONAL WND FIELD SUGGEST MAIN WX THREAT WL BE WND AND SOME HAIL. DEEP LAYER SHEAR AND 0-3KM SHEAR VECTORS BOTH HINT THAT XTRM NW MO MAY SEE A CPL ROTATING STORMS... BUT FAVORABLE SPD AND DIRECTIONAL SHEAR WONT LAST TOO LONG AS FNT PROGGED TO SURGE SEWD. BEST UVMS PROGGED TO OCCUR INADV OF FNT THUS...SVR POTL WL BE CONFINED TO EVENING HOURS ACRS NRN ZONES BUT... MAY LINGER UNTIL MIDNIGHT IN THE SE. NONETHELESS...WL GO WITH HIGH CHC OR LIKELY POPS FOR ALL OF CWA TONIGHT. UPR FLOW SUGGESTS FRONT MAY STALL OUT TO THE SOUTH OF CWA. WL KEEP CHC POPS GOING ALNG SRN STRIPE OF COUNTIES DUE TO THEIR PROXIMITY TO STALLED FRONT. MOST OF CWA WL DRY OUT EARLY IN THE DAY FRIDAY. AS UPR SUPPORT SCOOTS NEWD...ALL OF CWA SHULD BE DRY BY FRI AFTN. APPROACH OF ANOTHER UPR SYSTEM IN NW FLOW WL ENHANCE ISEN LIFT AND WAA LATE FRI NITE. AM CONCERNED THAT A FEW SCT SHRA AND TSRA MAY DEVELOP BUT...THINK MAIN FOCUS WL BE FURTHER NORTH ACRS IA AND NE. PRVS FCST HAS CHC FOR SCT TSRA/SHRA ON SAT BUT SHORT TERM MODELS NOT GENERATING ANY PCPN FOR CWA. MAY WAIT FOR ANOTHER FCST CYCLE BEFORE DROPPING MENTION OF POPS. MUCH WELCOMED COOLER AIR MASS MOVES INTO THE AREA FRI AND FRI NITE. PRVS FCST NUMBJERS LOOK PRETTY GOOD. TEMPS TONIGHT MAY BE A LTL COOL BASED ON GRIDDED TEMPS AND MAY BUMP UP A CAT. WONT MAKE ANY CHANGES TO EXTENDED AS...FCST STILL LKS DRY AND TEMPS LOOK REASONABLE. .EAX...NONE. 24
In the hours before
Local storm report, Jun 1, 4:45 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 2 NW PICKERING MO .75 INCH HAIL
06/01/00 NODAWAYLocal storm report, Jun 1, 4:54 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM 7 NW PARNELL MO 1 INCH HAIL
06/01/00 NODAWAY REPORTED BY PUBLIC.Local storm report, Jun 1, 5:45 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 5 E GRANT CITY MO 1.5 INCH HAIL
06/01/00 WORTHLocal storm report, Jun 1, 6:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY0 LOCATION....
0545 PM 1 NW ALANTHUS GROVE MO 1 INCH HAIL
06/01/00 GENTRY REPORTED BY PUBLIC.Local storm report, Jun 1, 6:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM BLYTHEDALE MO .75 INCH HAIL
06/01/00 HARRISON REPORTED BY PUBLIC.Local storm report, Jun 1, 6:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 5 W TROY KS 60 MPH TSTM GUST
06/01/00 DONIPHAN
0630 PM TROY KS .75 INCH HAIL
06/01/00 DONIPHANThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:29 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 61 min |
| Jun 1, 5:22 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 53 min |
| Jun 1, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.